No thyroid scan

Hi

I have been having problems for past 6 months with trouble breathing every time I come off steroids. Ended up in hospital overnight just after Christmas. Was given steroids yet again and sent home with antibiotics.

anyway I posted a while ago about Drs refusing to put my levo dose up even though my last blood test was high tsh (it was 9) because they said my results have been up and down over last few months (I think because of steroids but Drs are not making the connection).

Anyway now I am on a nebuliser and steroid inhaler (both which affects thyroid) throat keeps swelling and feel totally rubbish.

went Drs last week and asked for thyroid scan and was refused as she said my thyroid is not swollen. Feel totally let down and fed up of being ill.

had blood test on Tuesday should get results tomorrow. Just feel so down at moment don't know what to do.

9 Replies

oldestnewest
  • Hope you feel better soon. They don't understand what we go through

  • Thankyou Drs don't understand about thyroid at all.

  • I think where dysfunction of the thyroid gland are involved, there are very few knowledgeable Endocrinologists. Probably none at all.

    A TSH should be around 1 in a healthy person, so why are they allowing your TSH to be around 9 - it just doesn't make any sense. I will say that 'breathing problems' are connected to too low thyroid hormones in your body and to give you steroids instead of thyroid hormones makes me speechless.

    They know absolutely nothing about the thyroid gland whatsoever, what its function is, that we die without treatment or become very ill affecting our heart without sufficient hormones. May take years but damaging our body in the meantime.

    Ask your Endocrinologist to trial you on T3 only. He probably wont as they've been restricted but ask anyway. It's your life in their hands in more ways than one. They'll prescribe steroids and send you off home with a TSH of 9 and wont increase levo. Are they unaware that your breathing problems are most probably due to too little thyroid regulation in your body. NO!

    Have they tested your Free T3? If your are Resistant to levo you need T3 (liothyronine) alone.

    web.archive.org/web/2010103...

  • Thankyou for your reply. I am not even under an endo. Have had under active thyroid for over 20 years. Never had a scan. Am getting angry with Drs as they don't understand how it affects your health. Just keep dishing out steroids. Don't think I have ever felt really well. My last blood test is the first time they have tested for T4 so will see what that comes back as.

  • Many of us aren't referred to Endos as it is thought 'easy and simple' to treat - just prescribe levo and get the bloods somewhere in range and their job's done. So when patient complain they are given 'other' prescriptions for the symptoms (doctors know none) when we need a decent dose of thyroid hormones.

    I'd ask your GP to refer you to an Endocrinologist, try and find the name of someone good in your area first by asking for a name to be send by Private Message should there be one. I think you need to be seen by an Endocrinologist because problems have now arisen which I think GP isn't capable of dealing.

    No more messing about when your health is deteriorating.

  • Totally agree with you shaws. Still waiting for Dr to ring with my blood test results. Will ask to be referred as had enough now.

  • Ok Dr finally rang and now my tsh is 0.12!! She said to carry on taking 125 levothyroxine as it might settle down and have another blood test in 3 months. To say I am gobsmacked is an understatement. Told her my nebuliser and steroid inhaler is affecting my thyroid and she said it doesn't. Told her I have palpitations and sweats, dizzy spells. Shaking. She was having none of it.

    don't know what to do next. I feel like I am fighting a losing battle with my Drs

  • Did they give you a result for the FT4? TSH on its own isn't really helpful but doctor will be thinking it's too low! You symptoms made me think you could be taking a little too much but I don't have any experience with steroids as to whether that could be causing that.

    I don't think your GP is being very helpful though, is there someone else at the surgery you could see? As to the steroids the pharmacist may be able to give you some advice. Worth a chat as the doctor isn't helping.

  • hi silver fox

    The Dr didn't seem to think it was too low. I have seen 5 or 6 Drs at the surgery and none of them seem to know a lot about thyroid. Told them both the levo and steroids leaflets mentioned thyroid interaction. Sorry Levo leaflet mentioned steroids will affect absorption. Same with steroid inhaler and medication for nebuliser. But one Dr told me to take no notice of the leaflets.

    I asked the Dr for my T4 result but she just said that there wouldn't have been one as my tsh was fine. Am going to try and get my results printed tomorrow but every time I go anywhere (even just upstairs to the bathroom) my head feels gushing and I feel as if I am going to pass out. I feel like a prisoner in my own home as don't go out unless I have to.

    will put results on here when I get them.

You may also like...